MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth/age: unknown, information not provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zxt300 19.0 diopter intraocular lens (iol) was implanted in the patient¿s operative eye on (b)(6) 2019.The lens was explanted on (b)(6) 2019 due to complaint of hyperopia.It was reported there was no required medical intervention, the zxt300 19.0 diopter iol was replaced with a zxt300 21.5 (larger) diopter lens, and patient was reported as well.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information date of birth/age: (b)(6) 1950.Date of event: was updated to (b)(6) 2019.Additional information received: through follow up, customer provided additional information confirming reported hyperopia issues was first observed (b)(6) 2019 and confirmed reported hyperopia issues affect normal daily activities but are not debilitating.Device available for evaluation: yes.Returned to manufacturer on: 07/02/2019.Device evaluated by manufacturer: yes.Device evaluation: the product was received in a little jar with liquid.The product was disinfected according to procedure.The product is inspected by a qualified inspector using a microscope with a 12x magnification.It can be seen that the optic body has been damaged on both sides and a mark of the forcep is visible.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8729302
Report Number9614546-2019-00575
Device Sequence Number13885429
Product Code POE
UDI-Device Identifier05050474606364
UDI-Public(01)05050474606364(17)210825
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer06/27/2019
10/25/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/23/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005